MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number SSFB310723
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that a sureflex steerable guiding sheath was selected for use for a pulmonary vein isolation indicated for a case of atrial flutter (af).During the procedure, the physician mentioned that when the catheter was removed from the sheath and flushing was attempted, a piece of the sideport broke off and the sideport tube became separated from the handle.The event occurred outside of the patient and no patient complications reported.Procedure completed successfully using a different device, same model.Product is expected to return for analysis.
 
Additional Manufacturer Narrative
The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental will be filed.
 
Additional Manufacturer Narrative
The device has been received for analysis.During analysis, the device passed pre and post decontamination.In the course of the visual inspection, it was found that the stopcock handle was not broken or missing, no visible signs of cracking near the valve, handle was not difficult to twist for the first time and was also smooth afterwards, stopcock tube was detached.Also, after removing the sideport again, vhx testing of the tubing and sideport revealed that the tubing had a ridge (indicating that it did initially overlap the sideport), as well as the presence of uv glue.No voids or tears were observed on the tubing.The sideport had a change in texture, confirmed to be due to the glue.The device passed the leakage testing when sideport was reattached.The device was then subject to tensile testing and passed.Lastly, concurrent pressure and pulling testing was performed.This testing identified that it was possible to pull off the sideport by rotating the tubing in different directions while pressure was applied (flushing simulation).The same motion was replicated on non-returned sheaths with glue and was not possible to recreate.The reported allegation is confirmed.Also, the fields b5 (describe event or problem), b7 (other relevant history), f10, h6 (device codes (1)), and g2 (report source (other)) were updated.Thus, this supplemental mdr is being field for the correction and investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The field b5 (describe event or problem) was updated.Thus, this supplemental mdr is being filed for the correction.
 
Event or Problem Description
It has been reported that a sureflex steerable guiding sheath was selected for use for a pulmonary vein isolation indicated for a case of atrial fibrillation (a fib).During the procedure, the physician mentioned that when the catheter was removed from the sheath and flushing was attempted, a piece of the sideport broke off and the sideport tube became separated from the handle.The event occurred outside of the patient and no patient complications reported.Procedure completed successfully using a different device, same model.Product is expected to return for analysis.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18547023
Report Number2124215-2024-02687
Device Sequence Number21064243
Product Code DYB
UDI-Device Identifier00685447006213
UDI-Public00685447006213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberSSFB310723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2023
Supplement Date Received by Manufacturer02/15/2024
02/26/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date03/13/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown